Started chemo again and radiation this time too... - 1273075

4 posts / 0 new
Last post
merilee
Started chemo again and radiation this time too... - 1273075

I have just posted this question i think was under the treatments . But for whatever reason I can't find it . So I thought I'd posted here anyway I hope everyone is doing well . I have started my radiation and chemo treatments for my local reoccurrence of adenocarcinoma radiation every day six weeks , chemo one day a week 6 to 8 weeks I believe . My chemo is low dose that's what the doctor said, Taxol and Carboplatin the side effects will not be as bad as the previous chemo . I have noticed tonight that my legs and feet are tingly and somewhat painful , I will call the doctors office and let them know maybe they can prescribe something . Has anyone on here been treated with these drugs and had any side effects and if so which ones I know everybody's different with dosages and things . Just to get an idea ...... if I can what to expect maybe..... ? I am hoping I don't lose my hair I actually bought a wig along time ago just in case . So if anyone down here has any advice for me I would appreciate up reply thank you so much . I suppose no matter what it takes as long as this treatments can work for me that's the main thing . They say because I had surgery main tumor was removed and it's a local reoccurrence only and to let you know it's nowhere else that the chances 50-50 so I'll take that . Thank you all for reading my post and good luck to you all I'll be looking for any replies take care M M

catdander
Hi Merilee,

Hi Merilee,

What you're describing is called peripheral neuropathy. Both drugs you're taking can cause it. There are at least a couple of drugs that help many people with this side effect, gabapentin and lyrica.
This is a good description, "Peripheral neuropathy: Although uncommon, a serious side effect of decreased sensation and paresthesia (numbness and tingling of the extremities) may be noted. Sensory loss, numbness and tingling, and difficulty in walking may last for at least as long as therapy is continued. These side effects may become progressively more severe with continued treatment, and your doctor may decide to decrease your dose." http://chemocare.com/chemotherapy/drug-info/carboplatin.aspx
Since this is a progressive problem and it's started after the first treatment is would be appropriate to call your doctor. He/she may want to change chemo types to something without this side effect profile. I'll ask an oncology pharmacist faculty to comment.

On a personal note my husband has neuropathy from his tumor and has tried both with gabapentin being what works best for him (and cheaper).

All best,
Janine

dr walko
Merilee,

Merilee,

Peripheral neuropathy, as Janine said above, is common with paclitaxel (Taxol) but is generally seen after several doses as it is related to the total dose a person receives of the drug. It can be seen earlier certainly, though after one dose with weekly dosing would be uncommon. If you had a similar drug like Taxol or Taxotere (docetaxel) in the past, this could explain it however. Other reasons for the tingling may be electrolyte imbalances which can happen when patients get dehydrated or have vomiting or diarrhea. Rarely, especially given your localized cancer situation, tumors can press on the spine and cause numbness/tingling as well. If it worsens, I would definitely contact your health care team. They can also check your blood levels of different electrolytes like sodium and potassium to make sure you are not dehydrated.

If it is due to the paclitaxel, then I agree with the suggested mentioned above like gabapentin (Neurontin).

Best wishes,
Dr. Walko

Christine M. Walko, PharmD, BCOP, FCCP
Personalized Medicine Specialist
Moffitt Cancer Center, Tampa, FL

phytoscience
Stem cells build up into

Stem cells build up into three varieties of blood cells named as one is white blood cells second one red blood cell and third one is platelets in your body. For More Visit
………………………………………………………………
[url=www.phytoscienceteamasia.com] Double Stem Cell [/url]